MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, when the radiologist went to lock the ultrathane mac-loc locking loop biliary drainage catheter into position after the catheter was placed over the wire, the locking suture snapped.The device was exchanged with another catheter.The customer confirmed that no patient adverse events resulted from the product problem.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Event or Problem Description
The international customer reported that, when the radiologist attempted to lock the ultrathane mac-loc locking loop biliary drainage catheter into place following placement over the wire, the locking suture snapped at the hub of the device.The device had to be exchanged for another catheter.The customer confirmed that no patient adverse events occurred as a result of the issue.The procedure was a biliary drainage catheter exchange.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.As this case did not involve the suture remaining in the body and did not require a different procedure at another date, it should not have been submitted as reportable and should not reflect a change to cook's handling of similar complaints.As this case did not involve the suture remaining in the body and did not require a different procedure at another date, it should not have been submitted as reportable and should not reflect a change to cook's handling of similar complaints.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device was completed during the investigation.The visual inspection of the returned device confirmed that the black suture string was broken.The string was missing from the locking mechanism.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7133076
Report Number1820334-2017-04462
Device Sequence Number16423808
Product Code GCA
UDI-Device Identifier00827002094994
UDI-Public(01)00827002094994(17)200621(10)8008103
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-40-P-32S-CLB-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE
Patient Age52 YR